MAUDE Adverse Event Report: EXACTECH, INC. HEAD PUSHER, MOD, LOWPRO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. HEAD PUSHER, MOD, LOWPRO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number HEAD PUSHER, MOD, LOWPRO
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation noted that revision reported was likely the result of a stress riser introduced during impaction, which led to crack initiation, propagation, and ultimate fracture of the device.However, this cannot be confirmed as the device was not returned for evaluation.The most probable root cause associated with the reported event of "broken / non-functional" is associated with a partial or full-thickness crack in the device materials.
 
Event or Problem Description
As reported, during impaction, black plastic of head impactor broke into pieces while impacting final head implant.Surgeon had to open another tray for impactor.Patient was last known to be in stable condition following the event.Nurse threw away broken plastic head impactor tip.Still have handle.The device will not be returned.

Brand Name
HEAD PUSHER, MOD, LOWPRO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key12150680
Report Number1038671-2021-00337
Device Sequence Number3652458
Product Code LXH
UDI-Device Identifier10885862256607
UDI-Public10885862256607
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHEAD PUSHER, MOD, LOWPRO
Device Catalogue Number01-001-03-0001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2021
Initial Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR